Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Had Myocardial infarction. EKG is normal. Having reoccurring spikes. Took isosorbride mononitrate. Should I increase the medication?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5155 Questions
august 2010 I had an MI 6 stints were placed in my heart,,,,,rather than doing open-heart choice....I now am having b/p spikes, and ttey give the same symptoms of an MI....ex.... the last one my bp was 256/13 pulse 130... that was recorded in er..... my ekg was normal and now I am concerned because of the frequent reacuring spikes.....what should the pcp look for or what should I do to have this condition taken seriously, my HMO DR. has me on isosorbride mononitrate 60mg bid it prevents me from feeling the pain caused by the spike, but I feel like I have a tooth ache in every tooth when there is a spike... I am on a monitor at home and they are all recorded.. they happen any time during sleep or wake... nothing specific that I can place them connect to. my concern is that the hmo wants to increase the medication but are doing nothing to determine the cause of the spikes. please give me some information , or tell me what I would like to discuss with my HMO pa.. as to the cause. I am a 73 year old female and had a full time job (nursingwith special needs children) I loved my job. and the spikes were happening at work ...... they have me on alprazolam .25 prn.. the first spike was October 15th 2012 and I was asleep. the symptoms were the same as the one's I had with my MI. please help or send me to another source.... XXXXXXX trahan XXXXXXX valley ca. ( I want to return to work I miss it ) thanking u in advance for any help u are able to give me.... the hmo just wants to increase the medication......HELP
Posted Mon, 12 Aug 2013 in Hypertension and Heart Disease
Answered by Dr. Chobufo Ditah 4 days later
Hi and thank you so much for this query.

I am so sorry to hear about the MI and the various BP spike and accompanying symptoms. I understand how distressing this is and more so because it keeps you away from what really make you happy. I do honestly wish we get to figure out a cause and provide a long lasting solution to this.

Episodic High blood pressure and elevated pulse should raise the suspicion of a pheochromocytoma(tumour of the adrenaline which intermittently releases huge amounts of adrenaline and noradrenaline which are excitatory hormones). This presents with a classic triad of profuse sweating, raised blood pressure and headaches lasting a few minutes and then disappears within minutes. It is often confused with panic attacks and anxiety disorders. I will suggest that you get investigated for this by doing a hormonal test. If the results are in support of this, then your physician will continue by referring to and endocrinologist who will do more detailed tests that may include a CT scan, MRI etc.

I hope this addresses your query and provides guidance on the way forward. If there are more questions related to this or more specific issues you had wished i address, please ask specific follow up questions.
I hope together we make at least advances towards identifying this cause and providing long lasting solutions.
Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor